Alert archive / Alabama / Tornado Warnings in 2010
Tornado Warning 26, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 24, 2010, 10:22 PM CDT for Blount County, Jefferson County, Walker County, Alabama. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2010, 10:22 PM CDT (03:22 UTC)
- Expired
- Apr 24, 2010, 11:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Emergency
- Tornado emergency
Counties Blount County, AL, Jefferson County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 78 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 10:50 PM CDT | TSTM WND DMG | 3 Nw Warrior, AL | TREES DOWN AND BUILDING DAMAGE. POSSIBLE TORNADO. |
| Apr 24, 10:55 PM CDT | TSTM WND DMG | Sw Hayden, AL | TREES AND POWERLINES DOWN WITH STRUCTURAL DAMAGE TO A RESIDENCE ON ARKADELPHIA ROAD NEAR SKYLINE DRIVE. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 7:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1231 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 15.1
The text
As transmitted, in the capitals the NWS used until 2016.
470
WFUS54 KBMX 250322
TORBMX
ALC009-073-127-250400-
/O.NEW.KBMX.TO.W.0026.100425T0322Z-100425T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1022 PM CDT SAT APR 24 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN BLOUNT COUNTY IN CENTRAL ALABAMA...
NORTH CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
EAST CENTRAL WALKER COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF SUMITON...
* UNTIL 1100 PM CDT
* AT 1017 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 7
MILES WEST OF SUMITON...MOVING EAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
ARKADELPHIA BY 1040 PM CDT...
6 MILES NORTH OF KIMBERLY AND 8 MILES NORTH OF MORRIS BY 1045 PM
CDT...
WARRIOR BY 1050 PM CDT...
HAYDEN...TRAFFORD...BLOUNT SPRINGS AND COUNTY LINE BY 1055 PM
CDT...
DALLAS AND 6 MILES SOUTH OF BANGOR BY 1100 PM CDT...
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 275 THROUGH 282
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3368 8662 3370 8707 3386 8708 3390 8700
3387 8698 3387 8695 3388 8693 3391 8693
3392 8692 3395 8684 3396 8680 3399 8676
3402 8669
TIME...MOT...LOC 0322Z 251DEG 34KT 3378 8711
$$
023 follow-up statements
825
WWUS54 KBMX 250328
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1028 PM CDT SAT APR 24 2010
ALC009-073-127-250400-
/O.CON.KBMX.TO.W.0026.000000T0000Z-100425T0400Z/
JEFFERSON AL-WALKER AL-BLOUNT AL-
1028 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHWESTERN BLOUNT...EAST CENTRAL WALKER AND NORTH CENTRAL JEFFERSON
COUNTIES...
AT 1026 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
TORNADO WAS LOCATED NEAR SUMITON...MOVING EAST AT 40 MPH. THIS
REMAINS A TORNADO EMERGENCY SITUATION. TAKE COVER NOW!
THE TORNADO WILL BE NEAR...
PARTRIDGE CROSSROADS BY 1035 PM CDT...
ARKADELPHIA BY 1040 PM CDT...
RICKWOOD CAVERNS BY 1045 PM CDT...
SMOKE RISE AND WARRIOR BY 1050 PM CDT...
HAYDEN...TRAFFORD...BLOUNT SPRINGS AND COUNTY LINE BY 1055 PM
CDT...
MOUNT OLIVE BY 1100 PM CDT...
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 275 THROUGH 282
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
ALABAMA.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3368 8662 3370 8707 3386 8708 3390 8700
3387 8698 3387 8695 3388 8693 3391 8693
3392 8692 3395 8684 3396 8680 3399 8676
3402 8669
TIME...MOT...LOC 0328Z 251DEG 34KT 3380 8705
$$
02650
WWUS54 KBMX 250341
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1041 PM CDT SAT APR 24 2010
ALC127-250351-
/O.CAN.KBMX.TO.W.0026.000000T0000Z-100425T0400Z/
WALKER AL-
1041 PM CDT SAT APR 24 2010
...THE TORNADO WARNING FOR EAST CENTRAL WALKER COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
ALABAMA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3375 8663 3376 8692 3387 8695 3388 8693
3391 8693 3392 8692 3395 8684 3396 8680
3399 8676 3402 8669
TIME...MOT...LOC 0341Z 247DEG 36KT 3384 8690
$$
ALC009-073-250400-
/O.CON.KBMX.TO.W.0026.000000T0000Z-100425T0400Z/
JEFFERSON AL-BLOUNT AL-
1041 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHWESTERN BLOUNT AND NORTH CENTRAL JEFFERSON COUNTIES...
AT 1038 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO. THIS TORNADO WAS LOCATED NEAR ARKADELPHIA...OR 8 MILES
NORTHEAST OF SUMITON...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
SMOKE RISE...BLOUNT SPRINGS AND TRAFFORD BY 1050 PM CDT...
MOUNT OLIVE...HAYDEN...DALLAS AND COUNTY LINE BY 1055 PM CDT...
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 280 THROUGH 282
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
ALABAMA.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3375 8663 3376 8692 3387 8695 3388 8693
3391 8693 3392 8692 3395 8684 3396 8680
3399 8676 3402 8669
TIME...MOT...LOC 0341Z 247DEG 36KT 3384 8690
$$
02567
WWUS54 KBMX 250350
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1050 PM CDT SAT APR 24 2010
ALC009-073-250400-
/O.CON.KBMX.TO.W.0026.000000T0000Z-100425T0400Z/
JEFFERSON AL-BLOUNT AL-
1050 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR WEST
CENTRAL BLOUNT AND EXTREME NORTH CENTRAL JEFFERSON COUNTIES...
AT 1047 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO. THIS TORNADO WAS LOCATED NEAR SMOKE RISE...OR 14 MILES
NORTH OF GARDENDALE...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
HAYDEN...COUNTY LINE AND BANGOR BY 1055 PM CDT...
MOUNT OLIVE AND DALLAS BY 1100 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
200 AM CDT SUNDAY MORNING FOR ALABAMA.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3379 8664 3379 8681 3391 8686 3395 8684
3396 8680 3399 8676 3402 8669
TIME...MOT...LOC 0350Z 247DEG 36KT 3387 8680
$$
02What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 24, 7:45 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 24, 7:45 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 745 PM CDT SAT APR 24 2010 ...DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED INTO THIS EVENING... && .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... STRONG SHORT WAVE TROF WAS ROTATING AROUND THE BASE OF A LARGE UPPER LOW EARLY THIS AFTERNOON. THIS UPPER FEATURE HAS ALLOWED A 992MB SURFACE LOW TO DEVELOP IN SOUTHERN MISSOURI BUT WAS MOVING AWAY FROM CENTRAL ALABAMA. A DRY LINE EXTENDED SOUTHWARD FROM THIS LOW GENERALLY INTO CENTRAL MISSISSIPPI. AN EFFECTIVE WARM FRONT WAS LOCATED FROM NEAR HALEYVILLE TO NEAR EUFAULA. A STRONG LOW LEVEL JET HAS KICKED THE MOISTURE LEVELS AND SUBSEQUENT INSTABILITIES TO AT LEAST MODERATE LEVELS BETWEEN THESE SURFACE FEATURES. TORNADIC SUPERCELLS HAVE BEEN FORMING IN MISSISSIPPI WHERE INSTABILITIES ARE MAXIMIZED BUT HAVE BEEN DECREASING IN INTENSITY AS THEY ENTER CENTRAL ALABAMA. THERE IS A MID LEVEL CAP ON THE ENVIRONMENT WHILE INSTABILITIES ARE LESS IMPRESSIVE. STILL BELIEVE WE WILL EXPERIENCE THE GREATEST RISK BETWEEN THESE TWO SURFACE FEATURES WITH ADDITIONAL DEVELOPMENT BETWEEN DRY LINE AND PARTIAL CLEARING ZONE NEAR THE STATE LINE. THIS AREA WILL SLOWLY PROGRESS EASTWARD INTO THE EVENING HOURS. THE GREATEST RISK FOR TORNADOES WILL BE WEST OF INTERSTATE 65...WITH LESSER CONFIDENCE EAST OF INTERSTATE 65 AS THE SUN SETS. WITH THE ATMOSPHERIC SHEAR AND BUOYANCY VALUES...STRONG TORNADOES REMAIN POSSIBLE ALONG WITH LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...PRECIP WATER VALUES NEAR 2 INCHES WILL SUPPORT LOCALLY HEAVY RAIN. TORNADO DAMAGE HAS ALREADY BEEN REPORTED IN CENTRAL ALABAMA TODAY. PLEASE CONTINUE TO MONITOR YOUR LOCAL MEDIA OR WEATHER RADIO WHEN WARNINGS ARE ISSUED FOR YOUR AREA. && .AVIATION...00Z TAF DISCUSSION. STILL EXPECTING FOR SHOWERS AND THUNDERSTORMS TO AFFECT ALL TAF SITES AT SOME POINT OVER THE NEXT 6 HOURS. BEST COVERAGE THROUGH 06Z WILL BE AROUND MGM AND TOI. COVERAGE FOR THE REST OF THE SITES WILL BE SCATTERED. AFTER 06Z...EXPECT THUNDERSTORM ACTIVITY TO DECREASE AS A FRONTAL BOUNDARY MOVES FROM WEST TO EAST. MVFR TO IFR CEILINGS WILL STILL BE A PROBLEM ALONG WITH STRONG GUSTY WINDS. SOME LOCATIONS COULD BRIEFLY DROP INTO LIFR BETWEEN 06Z AND 12Z...BUT NOT LONG ENOUGH TO INCLUDE IN A TEMPO GROUP JUST YET. VFR CONDITIONS COULD RETURN AFTER 13Z TOMORROW AS DRIER AIR MOVES IN BEHIND THE FRONT. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. 10/ARM && .PREV DISCUSSION... /ISSUED 135 PM CDT SAT APR 24 2010/ DISCUSSION... STRONG SHORT WAVE TROF WAS ROTATING AROUND THE BASE OF A LARGE UPPER LOW EARLY THIS AFTERNOON. THIS UPPER FEATURE HAS ALLOWED A 993MB SURFACE LOW TO DEVELOP IN SOUTHERN MISSOURI. A DRY LINE EXTENDED SOUTHWARD FROM THIS LOW GENERALLY ALONG THE MISSISSIPPI RIVER. AN EFFECTIVE WARM FRONT WAS LOCATED FROM NEAR HAMILTON TO NEAR MONTGOMERY. A STRONG LOW LEVEL JET HAS KICKED THE MOISTURE LEVELS AND SUBSEQUENT INSTABILITIES TO AT LEAST MODERATE LEVELS BETWEEN THESE SURFACE FEATURES. THEREFORE...THE GREATEST RISK OF TORNADOES AND SEVERE THUNDERSTORMS EXIST WEST OF INTERSTATE 65 THROUGH 3 PM...SLOWLY INCREASING EASTWARD THROUGH 8 PM. THERE REMAINS THE POTENTIAL OF STRONG TORNADOES...LARGE HAIL...AND WIND GUSTS OF 70 MPH OR GREATER FOR ALL OF CENTRAL ALABAMA. TORNADO DAMAGE HAS ALREADY BEEN REPORTED. PLEASE CONTINUE TO MONITOR YOUR LOCAL MEDIA OR WEATHER RADIO WHEN WARNINGS ARE ISSUED FOR YOUR AREA. A FORECAST UPDATE HAS BEEN SENT MAINLY TO REFLECT CURRENT CONDITIONAL TRENDS. 75 PREVIOUS DISCUSSION... SHORT TERM...TODAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE ONGOING THIS MORNING ACROSS CENTRAL ALABAMA...WITH ADDITIONAL REDEVELOPMENT EXPECTED LATER THIS MORNING AND LASTING THROUGH MUCH OF TONIGHT. ALMOST ALL OF CENTRAL ALABAMA IS IN A MODERATE RISK TODAY...WITH A LARGE PORTION OF CENTRAL AND WESTERN LOCATIONS IN A HIGH RISK. A SURFACE LOW WILL RAPIDLY STRENGTHEN TO OUR WEST TODAY AS IT MOVES NORTHEAST OUT OF TEXAS TOWARD THE MISSISSIPPI RIVER VALLEY. THIS WILL PUT CENTRAL ALABAMA IN A PRIME LOCATION FOR LONG LIVED SUPERCELL THUNDERSTORMS AND TORNADOES...ESPECIALLY BY MIDDAY AS THE AIRMASS ACROSS THE AREA BECOME INCREASINGLY UNSTABLE. IN ADDITION...AS THE LOW STRENGTHENS...WINDS WILL BE RATHER GUSTY FROM THE SOUTH TODAY AND A WIND ADVISORY WILL BE NECESSARY FOR ALL COUNTIES BEGINNING AT 9 AM. A MESOSCALE DISCUSSION WITH DETAILS ON TODAY AND TONIGHT WILL BE OUT SOON. CONTINUE TO CHECK OUR HAZARDOUS WEATHER OUTLOOK AND SHORT TERM PRODUCTS /GRAPHICASTS/ FOR UPDATES THROUGH THE DAY. LONG TERM...MONDAY THROUGH FRIDAY. CLOSED LOW WILL ROTATE ACROSS THE OHIO RIVER VALLEY MONDAY AS IT SLOWLY WEAKENS. WEAK ENERGY ROTATING AROUND THE BASE OF THE LOW WILL INCREASE CLOUD COVER ACROSS THE NORTH MONDAY. COULD BRING SOME LIGHT RAIN AS WELL...BUT FOR NOW WILL NOT MENTION ANY WX. CLOSED LOW WILL MOVE OFF THE ATLANTIC COAST AND BE ABSORBED BY LONGWAVE TROUGH. A SHORT WAVE WILL WORK ITS WAY SOUTHEASTWARD ON THE BACK SIDE OF THE TROUGH TUESDAY. WILL CARRY AN INCREASE IN CLOUD COVER...BUT FEATURE SHOULD NOT HAVE ENOUGH MOISTURE WITH IT TO WARRANT POPS. RIDGING BUILDS ACROSS MUCH OF THE CENTRAL AND EASTERN CONUS FOR THE REMAINDER OF NEXT WEEK. RIGHT NOW...THE NEXT WEATHER SYSTEM WILL AFFECT THE AREA NEXT WEEKEND. SLIGHTLY COOLER TEMPS EXPECTED FOR THE FIRST HALF OF THE WEEK...WITH HIGHS IN THE 70S. NEAR OR SLIGHTLY ABOVE NORMAL TEMPS RETURN FOR THE END OF THE WEEK. 14 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Apr 24, 9:44 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 944 PM CDT SAT APR 24 2010 ALZ011>015-017>050-251100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 944 PM CDT SAT APR 24 2010 ...RISK OF SEVERE THUNDERSTORMS AND TORNADOES TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...REMAINDER OF TONIGHT. ALL MODES OF SEVERE WEATHER ARE POSSIBLE...INCLUDING TORNADOES...DAMAGING WIND...LARGE HAIL...AND LOCALIZED FLOODING. THE GREATEST SEVERE WEATHER POTENTIAL WILL BE WEST OF I-65 AND NORTH OF I-20. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY OVERNIGHT.
In the hours before
Local storm report, Apr 24, 7:53 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
753 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM FUNNEL CLOUD KENNEDY 33.58N 87.99W
04/24/2010 LAMAR AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED JUST SW OF KENNEDY.
&&
LINHARESSpecial weather statement, Apr 24, 7:55 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 755 PM CDT SAT APR 24 2010 ALZ044>046-250145- BULLOCK-MACON-MONTGOMERY- 755 PM CDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ALERT FOR BULLOCK...MACON AND MONTGOMERY COUNTIES UNTIL 845 PM CDT... AT 750 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A CLUSTER OF STRONG THUNDERSTORM FROM EASTERN MONTOGOMERY COUNTY INTO BULLOCK AND MACON COUNTIES. THESE STORMS ARE MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PINE LEVEL. SHOPTON. MITCHELL. HARDAWAY. LIVERPOOL. DAVISVILLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR SOUTHEAST ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Apr 24, 8:14 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM HAIL ODENVILLE 33.69N 86.40W
04/24/2010 M0.88 INCH ST. CLAIR AL LAW ENFORCEMENT
0444 AM HAIL BARTLETTS FERRY DAM 32.66N 85.09W
04/24/2010 E0.88 INCH LEE AL AMATEUR RADIO
0554 AM HAIL 4 NNE ROANOKE 33.20N 85.35W
04/24/2010 E0.75 INCH RANDOLPH AL CO-OP OBSERVER
PEA TO PENNY SIZE HAIL WAS REPORTED NEAR ROANOKE.
0725 AM HAIL 1 SW BEDFORD 33.79N 88.22W
04/24/2010 E1.00 INCH LAMAR AL EMERGENCY MNGR
0730 AM HAIL 3 SE SNEAD 34.09N 86.36W
04/24/2010 E0.75 INCH BLOUNT AL PUBLIC
BETWEEN SNEAD AND ALTOONA
0745 AM HAIL 2 N AURORA 34.15N 86.19W
04/24/2010 E1.00 INCH ETOWAH AL PUBLIC
NICKLE TO QUARTER SIZE HAIL REPORTED IN THE NEW UNION
AREA.
0805 AM HAIL 8 N REFORM 33.50N 88.02W
04/24/2010 E1.00 INCH PICKENS AL PUBLIC
QUARTER SIZE HAIL REPORTED IN PALMETTA.
0805 AM HAIL 3 WSW HUEYTOWN 33.42N 87.05W
04/24/2010 E0.75 INCH JEFFERSON AL AMATEUR RADIO
DIME TO PENNY SIZE HAIL IN THE ROCK CREEK AREA OF
CONCORD.
0805 AM TSTM WND DMG ALICEVILLE 33.13N 88.16W
04/24/2010 PICKENS AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR ALICEVILLE. NUMEROUS
POWER OUTAGES ALSO REPORTED IN PICKENS COUNTY.
0820 AM TSTM WND DMG BANKSTON 33.67N 87.67W
04/24/2010 FAYETTE AL EMERGENCY MNGR
TREE DOWN ON COUNTY ROAD 18E IN BANKSTON. CAR AND
BUSINESS DAMAGED.
0820 AM HAIL BANKSTON 33.67N 87.67W
04/24/2010 E0.75 INCH FAYETTE AL EMERGENCY MNGR
PENNY SIZE HAIL IN BANKSTON.
0855 AM HAIL GARDENDALE 33.67N 86.80W
04/24/2010 E0.25 INCH JEFFERSON AL AMATEUR RADIO
PEA SIZE HAIL NEAR INTERSECTION OF HWY 31 AND FIELDSTOWN
ROAD.
0905 AM HAIL CORDOVA 33.76N 87.19W
04/24/2010 E0.88 INCH WALKER AL TRAINED SPOTTER
NICKEL SIZE HAIL IN CORDOVA.
1044 AM TORNADO WARD 32.36N 88.28W
04/24/2010 SUMTER AL FIRE DEPT/RESCUE
FIRE OFFICIALS HAVE CONFIRMED A TORNADO TOUCHDOWN NEAR
WARD. NUMEROUS TREES AND POWER LINES DOWN FROM NEAR THE
KINTERBISH WILDLIFE AREA EASTWARD TO AT LEAST STATE
HIGHWAY 17 AND COUNTY ROAD 42. ONE WOMAN WAS TRAPPED IN
HER VEHICLE DUE TO FALLEN TREES.
1111 AM TSTM WND DMG DEMOPOLIS 32.52N 87.84W
04/24/2010 MARENGO AL LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN IN AND AROUND
DEMOPOLIS. SOME MINOR DAMAGE WAS REPORTED AT THE CITY
LANDING. WIND GUST AT DEMOPOLIS WAS MEASURED AT 71 MPH.
POSSIBLE TORNADO AND STRAIGHT LINE WINDS.
1125 AM TSTM WND DMG 9 ENE DEMOPOLIS 32.57N 87.70W
04/24/2010 HALE AL STORM CHASER
TWO POWER POLES WERE SNAPPED OFF APPROXIMATELY 2 MILES
NORTH OF THE INTERSECTION OF HIGHWAY 80 AND HIGHWAY 69 IN
SOUTHERN HALE COUNTY.
1148 AM NON-TSTM WND DMG VERNON 33.76N 88.11W
04/24/2010 LAMAR AL AMATEUR RADIO
ONE TREE DOWN AT LEBANON RD AND ABERDEEN RD
1148 AM TSTM WND DMG 4 N GREENSBORO 32.76N 87.59W
04/24/2010 HALE AL EMERGENCY MNGR
2 MILE LENGTH OF WIND DAMAGE NEAR HWY 25 WITH AN
OUTBUILDING DESTROYED AND HUNDREDS OF TREES DOWN.
POSSIBLE TORNADO
1207 PM NON-TSTM WND DMG TALLADEGA 33.43N 86.10W
04/24/2010 TALLADEGA AL PUBLIC
A FEW TREES WERE BLOWN DOWN AROUND THE COUNTY DUE TO
GRADIENT WINDS.
0119 PM NON-TSTM WND DMG TARRANT 33.59N 86.77W
04/24/2010 JEFFERSON AL PUBLIC
HIGH WINDS BLEW SEVERAL AWNINGS DOWN. WINDS ESTIMATED
AROUND 40 MPH.
0151 PM HAIL VANCE 33.17N 87.23W
04/24/2010 M0.88 INCH TUSCALOOSA AL EMERGENCY MNGR
NICKEL HAIL REPORTED AT MERCEDES PLANT
0258 PM FUNNEL CLOUD 7 WSW VERNON 33.72N 88.23W
04/24/2010 LAMAR AL EMERGENCY MNGR
A FEW FUNNEL CLOUDS WERE REPORTED ON THE MISSISSIPPI AND
ALABAMA STATE LINE WEST OF VERNON.
0309 PM TSTM WND DMG 2 NE SULLIGENT 33.92N 88.11W
04/24/2010 LAMAR AL AMATEUR RADIO
SEVERAL TREES WERE BLOWN DOWN ON HIGHWAY 278 BETWEEN
SULLIGENT AND BEAVERTON. ALL 4 LANES OF THE HIGHWAY WERE
BLOCKED.
0326 PM TSTM WND DMG VERNON 33.76N 88.11W
04/24/2010 LAMAR AL AMATEUR RADIO
TREE DOWN AT LEBANON RD AND ABERDEEN RD
0356 PM NON-TSTM WND DMG HIGHLAND LAKE 33.89N 86.44W
04/24/2010 BLOUNT AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON LAKESHORE DRIVE NEAR LAKE DRIVE
DUE TO GRADIENT WINDS.
0400 PM NON-TSTM WND DMG ALLGOOD 33.92N 86.51W
04/24/2010 BLOUNT AL EMERGENCY MNGR
TREE DOWN BLOCKING THE ROADWAY ON COUNTY HIGHWAY 1 NEAR
ALLGOOD DUE TO GRADIENT WINDS.
0403 PM FLASH FLOOD HAMILTON 34.14N 87.98W
04/24/2010 MARION AL EMERGENCY MNGR
RIVERSIDE DRIVE IN HAMILTON WAS FLOODED.
0416 PM NON-TSTM WND DMG ONEONTA 33.95N 86.47W
04/24/2010 BLOUNT AL FIRE DEPT/RESCUE
COUNTY 911 REPORTING TREE DOWN BLOCKING THE ROADWAY AT
VALLEY ROAD IN ONEONTA.
0420 PM HAIL 3 S BEAVERTON 33.89N 88.03W
04/24/2010 E1.00 INCH LAMAR AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED ON TAYLOR SPRINGS ROAD NEAR
THE COMMUNITY OF BEAVERTON.
0434 PM TSTM WND DMG 4 N WINFIELD 33.99N 87.79W
04/24/2010 MARION AL AMATEUR RADIO
TREE DOWN ON A HOUSE AND POWER LINES DOWN ON COUNTY ROAD
47 JUST SOUTH OF CORRIDOR X.
0438 PM FLASH FLOOD 2 NNW SULLIGENT 33.92N 88.14W
04/24/2010 LAMAR AL EMERGENCY MNGR
WATER OVER THE ROADWAY AT HIGHWAY 17 AND RIVER ROAD.
WATER WAS 6 INCHES DEEP AND RISING.
0453 PM FUNNEL CLOUD PINE GROVE 33.35N 88.23W
04/24/2010 PICKENS AL PUBLIC
FUNNEL VISIBLE WITH RAPID ROTATION IN THE CLOUDS VIEWED
FROM STORM CHASER.
0455 PM HAIL WINFIELD 33.93N 87.80W
04/24/2010 E0.50 INCH MARION AL FIRE DEPT/RESCUE
DIME SIZE HAIL REPORTED AT THE WINFIELD FIRE DEPARTMENT.
0500 PM HAIL 5 E ETHELSVILLE 33.41N 88.13W
04/24/2010 E0.88 INCH PICKENS AL PUBLIC
PENNY TO NICKEL SIZE HAIL REPORTED ON US HIGHWAY 82 NEAR
THE COAL FIRE COMMUNITY.
0523 PM HAIL 5 S FAYETTE 33.63N 87.84W
04/24/2010 E0.50 INCH FAYETTE AL EMERGENCY MNGR
DIME SIZE HAIL REPORTED ON STATE HIGHWAY 171.
0526 PM FLASH FLOOD 2 NNW SULLIGENT 33.93N 88.15W
04/24/2010 LAMAR AL LAW ENFORCEMENT
HIGHWAY 17 AND RIVER ROADS HAVE BEEN CLOSED DUE TO WATER
OVER THE ROADWAY.
0738 PM FUNNEL CLOUD KENNEDY 33.58N 87.99W
04/24/2010 LAMAR AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED JUST SW OF KENNEDY.
&&
LINHARESLocal storm report, Apr 24, 9:07 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
907 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL SMITHS STATION 32.54N 85.10W
04/24/2010 E0.75 INCH LEE AL BROADCAST MEDIA
0849 PM NON-TSTM WND DMG BLOUNTSVILLE 34.10N 86.58W
04/24/2010 BLOUNT AL EMERGENCY MNGR
TREE DOWN BLOCKING THE ROAD AT COUNTY HWY 26 NEAR BRIGHT
DRIVE IN BLOUNTSVILLE.
&&
LINHARESLocal storm report, Apr 24, 9:40 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
940 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND DMG 2 S BERRY 33.63N 87.61W
04/24/2010 FAYETTE AL EMERGENCY MNGR
HOMES DAMAGED, TREES DOWN, AND AN OUTSIDE STORAGE
BUILDING BLOWN OVER ON COUNTY ROAD 56. POSSIBLE TORNADO.
0825 PM TSTM WND DMG 8 W OAKMAN 33.71N 87.53W
04/24/2010 WALKER AL EMERGENCY MNGR
HOMES DAMAGED, TREES DOWN, AND POWERLINES DOWN ON FULTON
HILL ROAD, MITCHELL MOUNTAIN ROAD, AND WOLF CREEK ROAD.
POSSIBLE TORNADO.
&&
LINHARESLocal storm report, Apr 24, 10:10 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1010 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL PARRISH 33.73N 87.28W
04/24/2010 E1.00 INCH WALKER AL EMERGENCY MNGR
REPORTED ON OLD PARRISH ROAD, ONE MILE SOUTH OF CORRIDOR
X.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:13 PM CDT | Tornado Warning | BMX | Fayette, Lamar, Pickens | 47 min |
| Apr 24, 7:16 PM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Pickens | 3 hr |
| Apr 24, 7:24 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 36 min |
| Apr 24, 7:44 PM CDT | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 46 min |
| Apr 24, 7:48 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 27 min |
| Apr 24, 7:58 PM CDT | Flash Flood Warning | BMX | Fayette, Lamar, Pickens | 3 hr |
| Apr 24, 8:07 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Russell | 12 min |
| Apr 24, 8:09 PM CDT | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 25 min |
| Apr 24, 8:15 PM CDT | Tornado Warning | BMX | Fayette, Walker | 45 min |
| Apr 24, 8:50 PM CDT | Areal Flood Advisory | BMX | Walker | 115 min |
| Apr 24, 9:11 PM CDT | Tornado Warning | BMX | Blount | 49 min |
| Apr 24, 9:37 PM CDT | Tornado Warning | BMX | Greene, Sumter | 20 min |
| Apr 24, 10:01 PM CDT | Tornado Warning | BMX | Walker | 29 min |
| Apr 24, 10:04 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 26 min |
| Apr 24, 10:54 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 26 min |
| Apr 24, 11:33 PM CDT | Tornado Warning | BMX | Etowah, St. Clair | 42 min |
| Apr 24, 11:40 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Hale, Shelby, Tuscaloosa | 26 min |
| Apr 24, 11:41 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 38 min |
| Apr 25, 12:07 AM CDT | Tornado Warning | BMX | Cherokee | 9 min |
| Apr 25, 12:18 AM CDT | Tornado Warning | BMX | Cherokee | 27 min |
| Apr 25, 12:40 AM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 33 min |
| Apr 25, 4:02 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 13 hr |
| Apr 25, 7:41 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 66 hr |
Nearby
Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.